Osaka Journal of Mathematics

STRONG-VISCOSITY SOLUTIONS: CLASSICAL AND PATH-DEPENDENT PDEs

Andrea Cosso and Francesco Russo

Full-text: Open access

Abstract

The aim of the present work is the introduction of a viscosity type solution, called $strong$-$viscosity$ $solution$ emphasizing also a similarity with the existing notion of $strong$ $solution$ in the literature. It has the following peculiarities: it is a purely analytic object; it can be easily adapted to more general equations than classical partial differential equations. First, we introduce the notion of strong-viscosity solution for semilinear parabolic partial differential equations, defining it, in a few words, as the pointwise limit of classical solutions to perturbed semilinear parabolic partial differential equations; we compare it with the standard definition of viscosity solution. Afterwards, we extend the concept of strong-viscosity solution to the case of semilinear parabolic path-dependent partial differential equations, providing an existence and uniqueness result.

Article information

Source
Osaka J. Math., Volume 56, Number 2 (2019), 323-373.

Dates
First available in Project Euclid: 3 April 2019

Permanent link to this document
https://projecteuclid.org/euclid.ojm/1554278428

Mathematical Reviews number (MathSciNet)
MR3934979

Zentralblatt MATH identifier
07080088

Subjects
Primary: 35D40: Viscosity solutions 35R15: Partial differential equations on infinite-dimensional (e.g. function) spaces (= PDE in infinitely many variables) [See also 46Gxx, 58D25] 60H10: Stochastic ordinary differential equations [See also 34F05] 60H30: Applications of stochastic analysis (to PDE, etc.)

Citation

Cosso, Andrea; Russo, Francesco. STRONG-VISCOSITY SOLUTIONS: CLASSICAL AND PATH-DEPENDENT PDEs. Osaka J. Math. 56 (2019), no. 2, 323--373. https://projecteuclid.org/euclid.ojm/1554278428


Export citation

References

  • M.T. Barlow and M. Yor: Semimartingale inequalities via the Garsia-Rodemich-Rumsey lemma, and applications to local times, J. Funct. Anal. 49 (1982), 198–229.
  • S. Cerrai: Second order PDE's in finite and infinite dimension, A probabilistic approach Lecture Notes in Mathematics 1762, Springer-Verlag, Berlin, 2001.
  • M.C. Cerutti, L. Escauriaza and E.B. Fabes: Uniqueness in the Dirichlet problem for some elliptic operators with discontinuous coefficients, Ann. Mat. Pura Appl. (4) 163 (1993), 161–180.
  • A. Chojnowska-Michalik: Representation theorem for general stochastic delay equations, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 26 (1978), 635–642.
  • R. Cont and D.-A. Fournié: Functional Itô calculus and stochastic integral representation of martingales, Ann. Probab. 41 (2013), 109–133.
  • A. Cosso, S. Federico, F. Gozzi, M. Rosestolato and N. Touzi: Path-dependent equations and viscosity solutions in infinite dimension, Ann. Probab. 46 (2018), 126–174.
  • A. Cosso and F. Russo: A regularization approach to functional Itô calculus and strong-viscosity solutions to path-dependent PDEs, preprint (2014), hal-00933678.
  • A. Cosso and F. Russo: Functional and Banach space stochastic calculi: path-dependent Kolmogorov equations associated with the frame of a Brownian motion; in Stochastics of environmental and financial economics–-Centre of Advanced Study, Oslo, Norway, 2014–2015, Springer Proc. Math. Stat. 138, 27–80, Springer, Cham, 2016.
  • A. Cosso and F. Russo: Functional Itô versus Banach space stochastic calculus and strict solutions of semilinear path-dependent equations, Infin. Dimens. Anal. Quantum Probab. Relat. Top. 19 (2016), 1650024, 44pp.
  • M.G. Crandall, H. Ishii and P.-L. Lions: User's guide to viscosity solutions of second order partial differential equations, Bull. Amer. Math. Soc. (N.S.) 27 (1992), 1–67.
  • M.G. Crandall, M. Kocan, P. Soravia and A. Święch: On the equivalence of various weak notions of solutions of elliptic PDEs with measurable ingredients; in Progress in elliptic and parabolic partial differential equations (Capri, 1994), Pitman Res. Notes Math. Ser. 350, 136–162, Longman, Harlow, 1996.
  • M.G. Crandall and P.-L. Lions: Viscosity solutions of Hamilton-Jacobi equations in infinite dimensions. V. Unbounded linear terms and $B$-continuous solutions, J. Funct. Anal. 97 (1991), 417–465.
  • G. Da Prato and J. Zabczyk: Stochastic equations in infinite dimensions, second edition, Encyclopedia of Mathematics and its Applications, 152, Cambridge University Press, Cambridge, 2014.
  • C. Di Girolami and F. Russo: Infinite dimensional stochastic calculus via regularization and applications, preprint (2010), inria-00473947.
  • B. Dupire: Functional Itô calculus, Portfolio Research Paper, Bloomberg, 2009, availabe at https://ssrn.com/abstract=1435551
  • I. Ekren, C. Keller, N. Touzi and J. Zhang: On viscosity solutions of path dependent PDEs, Ann. Probab. 42 (2014), 204–236.
  • I. Ekren, N. Touzi and J. Zhang: Optimal stopping under nonlinear expectation, Stochastic Process. Appl. 124 (2014), 3277–3311.
  • I. Ekren, N. Touzi and J. Zhang: Viscosity solutions of fully nonlinear parabolic path dependent PDEs: part I, Ann. Probab. 44 (2016), 1212–1253.
  • I. Ekren, N. Touzi and J. Zhang: Viscosity solutions of fully nonlinear parabolic path dependent PDEs: Part II, Ann. Probab. 44 (2016), 2507–2553.
  • N. El Karoui, S. Peng and M.C. Quenez: Backward stochastic differential equations in finance, Math. Finance 7 (1997), 1–71.
  • G. Fabbri, F. Gozzi and A. Święch: Stochastic optimal control in infinite dimensions: dynamic programming and HJB equations, Probability Theory and Stochastic Modelling 82, Springer, 2017.
  • F. Flandoli and G. Zanco: An infinite-dimensional approach to path-dependent Kolmogorov equations, Ann. Probab. 44 (2016), 2643–2693.
  • A. Friedman: Stochastic differential equations and applications. Vol. 1, Probability and Mathematical Statistics, 28, Academic Press, New York, 1975.
  • M. Fuhrman and H. Pham: Randomized and backward SDE representation for optimal control of non-Markovian SDEs, Ann. Appl. Probab. 25 (2015), 2134–2167.
  • M. Fuhrman and G. Tessitore: Nonlinear Kolmogorov equations in infinite dimensional spaces: the backward stochastic differential equations approach and applications to optimal control, Ann. Probab. 30 (2002), 1397–1465.
  • F. Gozzi and F. Russo: Verification theorems for stochastic optimal control problems via a time dependent Fukushima-Dirichlet decomposition, Stochastic Process. Appl. 116 (2006), 1530–1562.
  • F. Gozzi and F. Russo: Weak Dirichlet processes with a stochastic control perspective, Stochastic Process. Appl. 116 (2006), 1563–1583.
  • H. Ishii: On uniqueness and existence of viscosity solutions of fully nonlinear second-order elliptic PDEs, Comm. Pure Appl. Math. 42 (1989), 15–45.
  • J. Jacod: Calcul stochastique et problèmes de martingales, Lecture Notes in Mathematics 714, Springer, Berlin, 1979.
  • R. Jensen: Uniformly elliptic PDEs with bounded, measurable coefficients, J. Fourier Anal. Appl. 2 (1996), 237–259.
  • R. Jensen, M. Kocan and A. Święch: Good and viscosity solutions of fully nonlinear elliptic equations, Proc. Amer. Math. Soc. 130 (2002), 533–542.
  • D. Leão, A. Ohashi and A.B. Simas: Weak functional Itô calculus and applications, Ann. Probab. 46 (2018), 3399–3441.
  • É. Pardoux and S. Peng: Adapted solution of a backward stochastic differential equation, Systems Control Lett. 14 (1990), 55–61.
  • É. Pardoux and S. Peng: Backward stochastic differential equations and quasilinear parabolic partial differential equations; in Stochastic partial differential equations and their applications (Charlotte, NC, 1991), Lecture Notes in Control and Inform. Sci. 176, 200–217, Springer-Verlag, Berlin, 1992.
  • S. Peng: Monotonic limit theorem of BSDE and nonlinear decomposition theorem of Doob-Meyer's type, Probab. Theory Related Fields 113 (1999), 473–499.
  • S. Peng and F. Wang: BSDE, path-dependent PDE and nonlinear Feynman-Kac formula, Sci. China Math. 59 (2016), 19–36.
  • P.E. Protter: Stochastic integration and differential equations, Second edition, Stochastic Modelling and Applied Probability 21, Springer-Verlag, Berlin, 2005.
  • Z. Ren, N. Touzi and J. Zhang: Comparison of viscosity solutions of semi-linear path-dependent PDEs, preprint (2014), arXiv:1410.7281.
  • F. Russo and P. Vallois: Intégrales progressive, rétrograde et symétrique de processus non adaptés, C.R. Acad. Sci. Paris Sér. I Math. 312 (1991), 615–618.
  • F. Russo and P. Vallois: Forward, backward and symmetric stochastic integration, Probab. Theory Related Fields 97 (1993), 403–421.
  • F. Russo and P. Vallois: The generalized covariation process and Itô formula, Stochastic Process. Appl. 59 (1995), 81–104.
  • F. Russo and P. Vallois: Elements of stochastic calculus via regularization; in Séminaire de Probabilités XL, Lecture Notes in Math. 1899, 147–185, Springer-Verlag, Berlin, 2007.
  • A. Święch: “Unbounded” second order partial differential equations in infinite-dimensional Hilbert spaces, Comm. Partial Differential Equations 19 (1994), 1999–2036.
  • S. Tang and F. Zhang: Path-dependent optimal stochastic control and viscosity solution of associated Bellman equations, Discrete Contin. Dyn. Syst. 35 (2015), 5521–5553.
  • A. Zygmund: Trigonometric series. Vol. I, II, third edition, Cambridge Mathematical Library, Cambridge University Press, Cambridge, 2002, With a foreword by R. Fefferman.